| Model Number |
176647 |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
Unintended Radiation Exposure (4565)
| Date of Event |
10/24/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D10.Concomitant products: 176647, 176647 endo retract ii with 5 fi (lot p5e0969); 176647, 176647 endo retract ii with 5 fi (lot p4b0961).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a laparoscopic prostatectomy, on three devices, the plastic cover that surrounds the fan¿s pin that allows the device to fold and rotate broke off.It then fell into the abdominal cavity while retracting the bladder, resulting in pieces of the retractor being caught in the abdomen.The surgical time was extended by 30 minutes or more due to the need to search for and retrieve the device pieces from the abdominal cavity.An x-ray was performed the day after the event to confirm that no pieces remained inside the abdominal cavity.
Additional Manufacturer Narrative
Correction: b6, b7 (removed).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: b3, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the clevis fixture was broken on both sides of the device.The broken pieces were not received.The blades hung off the device.It was reported that during a laparoscopic prostatectomy, the broken pieces fell into the abdominal cavity while retracting the bladder.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if the instrument when applying excessive stress over the clevis.It was also reported that the plastic cover that surrounds the fan's pin broke off.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: the device is contraindicated for certain applications.The device is to be disposed of properly.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.